Jump to content

Mirr: Effexor and quetiapine


Mirr

Recommended Posts

Hei, maybe somebody can help. I was on Venflaxine 75 mg 2 years.Also on qvetiapine 2 years 6 mg, in May and June I took qvetiapine 0; but in August 6-10 mg,because I wasn't able to sleep again. In Sept I started to be awfully tired,nausea,stomach problems,anxious etc. In ER 2 weeks ago they increased Venflaxine up to 150 mg and qvetiapine 12 mg, awfully tired,anxious,nausea + heart beats 24/7 100 b/ min.etc. Week ago I went to qvetiapine 6 mg, tiredness gone,but I started to think, maybe all was because if qvetiapine 0 in summer, so quickly and maybe I should go back on Alventa ( effexor xr) 75 mg, because I was 2 years stable? What's your opinion?

 

Link to post
  • ChessieCat changed the title to Mirr: Effexor and quetiapine
  • Moderator Emeritus

Hi Mirr,

 

Welcome to Surviving Antidepressants, am glad that you found the site.  You have likely run into trouble from tapering Seroquel too quickly and then reinstating back at a higher dose.  Imagine that your central nervous system (CNS) was aggravated further after your doses of Effexor and Seroquel were doubled by the ER doctors.  All of these factors have destabilized your central nervous system causing the symptoms you have been experiencing.  I would encourage you to hold off tapering either of the drugs you are currently taking, at least for the time being, so that we are able to review your withdrawal history signature and will be better able to put together a plan to help you stabilize (see link below).  

 

Surviving Antidepressants recommends tapering by 10% of your current dose with at a hold of at least four weeks before your next decrease.  The The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  Some people may have to taper at an even more conservative rate.  

 

I order to get a clearer picture of what has brought you here, we ask all of our members to fill out a withdrawal signature history so that all of your information can be read at a glance.  This helps moderators immensely and we would ask that you follow the instructions at the link below:  

 

Account Settings – Create or Edit a signature

 

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

I’m going to attach a few links so that you can familiarize yourself with the protocols recommended by Surviving Antidepressants so that you can take the steps to get back on track, stabilize and then hopefully restart your taper once your CNS has settled.  Because you are taking two different psychotropic drugs, I would encourage you to carefully review the link "Taking Multiple Drugs - Which to Taper First" where you will find specific information on how to taper off of multiple drugs safely.

 

Before you begin tapering what you need to know
What is Withdrawal Syndrome?

Why taper by 10% of my dosage?

 

Taking Multiple Psych Drugs - Which Drug to Taper First

Tips for Tapering off Effexor / Velafaxine

Tips for Tapering off Seroquel / Quetiapine

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy